EU-Japan Young Scholars WS "Transnational Change in Contemporary Japan" Timetable

The 6th EU-Japan Young Scholars Workshop in Alsace **Transnational Change in Contemporary Japan** 現代日本のトランスナショナルな変容

Date: November 17th – 19th, 2023

Timetable

- Presentations: 40 minutes (approx. 20 minutes presentation + 20 minutes discussion)
- ➤ Time Zones: CET (France) / JST (Japan)

Day 1 (Friday, November 17th)

-- Transnational Mobility and Space --Chair: Kei Takata (Hosei University, Japan)

09:30 - 10:00 (CET) / 17:30 - 18:00 (JST)

Welcome and Opening

10:00 - 11:00 (CET) / 18:00 - 19:00 (JST)

Kei Takata (Hosei University, Japan) "What is Transnational Japanese Studies?"

10 Minutes Break

11:10 - 11:50 (CET) / 19:10 - 19:50 (JST)

Nanase Shirota (University of Cambridge, UK) "Precarious Stepping-Stone: Transnational Japanese Hostesses in London and their Intimate Labour, Career, and Mobility"

11:50 - 12:30 (CET) / 19:50 - 20:30 (JST)

Miyako Hayakawa (Free University of Brussels, Belgium) "Migrating to an Ideal Country? Democratization of Japanese Migration to France"

60 Minutes Lunch / Dinner Break

13:30 - 14:10 (CET) / 21:30 - 22:10 (JST)

Lenard Görögh (Free University Berlin, Germany) "Transnational Housing Practices in Tōkyō: The Effect of Migration Flows on their Production and Continuous Reproduction"

14:10 - 14:50 (CET) / 22:10 - 22:50 (JST)

Julia Olsson (Lund University, Sweden) "Regional Globalism – Transnationalism as told by Kochi Prefecture"

10 Minutes Break

15:00 – 15:40 (CET) / 23:00 – 23:40 (JST) Wrap-Up Discussions EU-Japan Young Scholars WS "Transnational Change in Contemporary Japan" Timetable

<u>Day 2 (Saturday, November 18th)</u> -- Transnational Culture and Diversity --Chair: Hideto Tsuboi (Waseda University, Japan)

09:30 - 10:30 (CET) / 17:30 - 18:30 (JST)

Keynote Speech Thierry Hoquet (Paris Nanterre University, France) "Erotic without Borders: The Mishima Mystery – Dionysian Trance and Transnationality"

10 Minutes Break

10:40 - 11:20 (CET) / 18:40 - 19:20 (JST)

Miyuki Tamura (International Research Center for Japanese Studies, Japan) "Toward Transnational Practice in the Classroom: Re-reading Translated Materials in Japanese Language Textbooks in Japan"

11:20 - 12:00 (CET) / 19:20 - 20:00 (JST)

Rino Endo (Free University Berlin, Germany) "The Translator as Boundary-Crosser and Boundary-Creator – Violence of Translator in Tawada-Literature"

60 Minutes Lunch / Dinner Break

13:00 - 13:40 (CET) / 21:00 - 21:40 (JST)

Philippe Bürgin (State Academy of Fine Arts Stuttgart, Germany) "The Stage of Philosophy: Tokyo – the Capital of the 20th Century?"

13:40 - 14:20 (CET) / 21:40 - 22:20 (JST)

Guo Jun (Shanghai University Tokyo Campus / Hosei University, Japan) "Transnationalism in East Asian Thought – The Thought of Liang Shuming as an Example"

10 Minutes Break

14:30 - 15:10 (CET) / 22:30 - 23:10 (JST)

Kazuyoshi Kawasaka (University of Düsseldorf, Germany) / Ami Kobayashi (University of Düsseldorf) "Transnationality, Diversity, and Intersectionality in Japanese Schools: The Experiences and Struggles of LGBTQ+ JET Teachers in Rural Japan"

15:10 – 15:50 (CET) / 23:10 – 23:50 (JST) Wrap-Up Discussion EU-Japan Young Scholars WS "Transnational Change in Contemporary Japan" Timetable

<u>Day 3 (Sunday, November 19th)</u> -- Transnational History and Politics --Chair: Regine Mathias (CEEJA, France)

09:30 - 10:10 (CET) / 17:30 - 18:10 (JST)

Chris Park (Ristumeikan University, Japan) "Japanese 'High-Growthism' and Third World Internationalism: Zainichi Korean Dissenters and Transnational Anti-Development Solidarity in the 1970s"

10:10 - 10:50 (CET) / 18:10 - 18:50 (JST)

Alice Witt (Heidelberg University, Germany) "Portrayals of 'Resistance' During and after the Second World War on the Home Front"

10 Minutes Break

11:00 - 11:40 (CET) / 19:00 - 19:40 (JST)

Jan Felix von Alten (Goethe University Frankfurt, Germany) "Transnationalism Standing Trial: Application and Rejection of Foreign Law in Japanese Courts"

11:40 - 12:20 (CET) / 19:40 - 20:20 (JST)

Costanza Schönfeld (Bordeaux Montaigne University, France) "Global Mobility Inequalities: The Perspective of Japan's Travel Visa Policy"

60 Minutes Lunch / Dinner Break

13:20 – 15:10 (CET) / 21:20 – 23:10 (JST) Round-Table Discussions

15:10 – 15:20 (CET) / 23:10 – 23:20 (JST)

Concluding Remarks